Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is a dose of Bactrim advisable when diagnosed with Hashimoto's?

Answered by
Dr.
Dr. Elona Xhardo

Endocrinologist

Practicing since :2008

Answered : 722 Questions

default
Posted on Wed, 8 Mar 2017 in Thyroid Problem and Hormonal Problems
Question: I have Hashimoto's .... should I be taking a 7 day dose of oral bactrim ?
doctor
Answered by Dr. Elona Xhardo 1 hour later
Brief Answer:
Yes,you can.

Detailed Answer:
Hello and thanks for asking.
I have gone through your question.

Bactrim contains a combination of sulfamethoxazole and trimethoprim. Sulfamethoxazole and trimethoprim are are both antibiotics that treat different types of infection caused by bacteria.

A very rare side affect of Bactrim is goiter.
But this side effect is very rare (less than 0.1%),so my answer is Yes,you can take a 7 day dose of oral Bactrim.

Anyway my advice is to be cautious and if you feel any thyroid problem during the therapy(swelling or tenderness in thyroid gland ),Stop immediately taking this drug and consult your doctor.

Hope i have clarified yoyur doubts.If you have other questions,feel free and ask.I will be happy to help.
You can ask me at HealthCareMagic,anytime you need a medical advice, at my private link: bit.do/hcm-Dr-Xhardo.

Thanks for using HCM.
Wish you good health.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Thyroid

doctor1 MD

Hi my problem is I for weeks now can t eat properly, I m so nauseaous and if I do eat I have diarrhea . I have thyroid problems and hypersomnia as well as depression and attacks of migraines, recently I ve been constantly thirsty and feI feel full even water comes up and down my throat , I am exhausted have pain in my guts and ringing in my ears, please help me figure this out I just want to feel well for even one day as been so long now since I did! Thanks

doctor1 MD

Hi, for a while now I have been getting dizzy and light headed when I stand up. I ve also been extremely tired to the point where I feel like I can t do anything. My GP tested my thyroid and my iron levels and they were fine but i m still getting these symptoms only now for the last few days I have been extremely thirsty, especially in the evening where I can drink 5 or 6 large glasses of water in the space of 2 hours. I am thinking perhaps I should go back to my GP for more tests I also suffer from constipation and stabbing , almost crippling, stomach pains due to this.

doctor1 MD

My history is taking Lisinipril 10mg, effexor 225, amaryl 1mg, Levothyroxine 100mcg and warfarin.5mg . Am overweight all my life and have type 2 diabetes and underactive thyroid. Recently abt a week ago my Dr put me on Levothyroxine 100mcg bcz tests showed I was too low. Have been off all levothyroxine a week now & blood sugar is being like 84-99. Before it was 99-112. Between Levothyroxine and amaryl----would this change of no levothyroxine and only the amarly plus the other daily meds be causing this change? I feel better mentally and overall better and have more energy. Will appreciate your input. Thanks. Am 74 and generally healthy.

doctor1 MD

My 15 yr old daughter feels as if her right eye (behind the eye) is swollen, her forehead, right forearm and right hand ring finger and pinky. This started this morning She is an athlete- track and pole vault. Eats mostly whole homemade food, water, etc. Healthy, a bit too extreme lately - I am sure under. 1200 cal/day. Strong Family history of thyroid (remove) Healthy kid, Rarely sick. Longtime staying asleep problems. Low key, but seemingly consistent anixiety - shaky, dizzy. Laid back, easy going - keeps thoughts/ feelings in. Will open up- good family relationship. No to little dairy - sinus infections as infant. My family history hypoglycemia. Had EKG 3 yrs ago - jogging w/me - she had to lay down, heart heavy, pounding. Results = dehydration. Endocrinologist ? Actually shakes, more like vibrate at night, gets very scared - happening for ever. I m thinking thyroid - hypothalmus... Something. Actually Concerned about swelling feeling . Will call Univ. Maryland Medical Center /. LEDs- endo.tomorrow . I work for the university.

doctor1 MD

my child is 21 months old and suffeing from constipation from long term. pedistrician told to use some laxatives from 10days as situation got worse ,but still no luck.we did use the back medicine for m otion after 4days while using laxatives. she...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I'm a 69 year old female and I'm still getting hot flashes. Doctors say it's something like my internal thermostat is not working. Doesn't sound very specific, does it? A few days ago a hot flash came on and this time the cold sweat was...